Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 128, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 28, 2011, 4:20 PM EST. It took effect at Dec 29, 2011, 5:00 AM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2011, 4:20 PM EST (21:20 UTC)
- In effect from
- Dec 29, 2011, 5:00 AM EST
- Expired
- Dec 30, 2011, 11:35 AM EST
- In force
- 31 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
308 WHUS73 KAPX 282120 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 420 PM EST WED DEC 28 2011 LHZ347>349-290400- /O.CAN.KAPX.SC.Y.0127.000000T0000Z-111228T2200Z/ /O.NEW.KAPX.SC.Y.0128.111229T1000Z-111229T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 420 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-290400- /O.NEW.KAPX.SC.Y.0128.111229T1000Z-111229T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 420 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
747 WHUS73 KAPX 290330 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1030 PM EST WED DEC 28 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-291130- /O.CON.KAPX.SC.Y.0128.111229T1000Z-111229T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1030 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
461 WHUS73 KAPX 290823 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 323 AM EST THU DEC 29 2011 LHZ345-349-LMZ323-341-342-344>346-LSZ322-290930- /O.CAN.KAPX.SC.Y.0128.111229T1000Z-111229T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 323 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ346>348-LSZ321-291630- /O.CON.KAPX.SC.Y.0128.111229T1000Z-111229T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 323 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
455 WHUS73 KAPX 291559 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1059 AM EST THU DEC 29 2011 LHZ346>348-LSZ321-292200- /O.CON.KAPX.SC.Y.0128.000000T0000Z-111229T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1059 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
304 WHUS73 KAPX 292137 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 437 PM EST THU DEC 29 2011 LHZ346>348-LSZ321-300500- /O.EXT.KAPX.SC.Y.0128.000000T0000Z-111230T0500Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 437 PM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
305 WHUS73 KAPX 300307 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1007 PM EST THU DEC 29 2011 LHZ346>348-LSZ321-301000- /O.EXT.KAPX.SC.Y.0128.000000T0000Z-111230T1000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1007 PM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
535 WHUS73 KAPX 300929 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 429 AM EST FRI DEC 30 2011 LSZ322-301730- /O.EXB.KAPX.SC.Y.0128.000000T0000Z-111230T1700Z/ /O.NEW.KAPX.GL.A.0020.120101T0000Z-120103T0000Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 429 AM EST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ346>348-LSZ321-301730- /O.EXT.KAPX.SC.Y.0128.000000T0000Z-111230T1700Z/ /O.NEW.KAPX.GL.A.0020.120101T0000Z-120103T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 429 AM EST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-349-LMZ323-341-342-344>346-301730- /O.NEW.KAPX.GL.A.0020.120101T0000Z-120103T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 429 AM EST FRI DEC 30 2011 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
271 WHUS73 KAPX 301635 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1135 AM EST FRI DEC 30 2011 LHZ346>348-LSZ321-322-310045- /O.CAN.KAPX.SC.Y.0128.000000T0000Z-111230T1700Z/ /O.CON.KAPX.GL.A.0020.120101T0000Z-120103T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1135 AM EST FRI DEC 30 2011 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345-349-LMZ323-341-342-344>346-310045- /O.CON.KAPX.GL.A.0020.120101T0000Z-120103T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1135 AM EST FRI DEC 30 2011 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 4:03 PM EST, 17 minutes earlier.
Area forecast discussion, Dec 28, 4:03 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EST WED DEC 28 2011
.SYNOPSIS.../ISSUED AT 402 PM/
AFTER THE COLDEST DAY SO FAR THIS WINTER...THIS BRIEF SHOT OF TRUE
ARCTIC COLD...WILL QUICKLY DEPART TONIGHT. A PAIR OF LOW PRESSURE
SYSTEMS...WILL TRACK THROUGH THE GREAT LAKES. THE FIRST WILL SLIDE
THROUGH THURSDAY...AND WILL BE FOLLOWED BY ANOTHER FRIDAY. BOTH OF
THESE SYSTEMS WILL DEPOSIT A LITTLE WINTRY PRECIPITATION...WITH THE
BEST CHANCE OF LIGHT SNOW WITH THE FIRST SYSTEM...LATE TONIGHT INTO
TOMORROW. TEMPERATURES WILL REBOUND THIS WEEKEND...BEFORE THE NEXT
COLD SPELL EARLY NEXT WEEK. THAT DOWNTURN IN TEMPERATURES...WILL
RESULT IN LAKE EFFECT SNOW SHOWERS NEXT MONDAY AND TUESDAY.
HALBLAUB
&&
.SHORT TERM.../ISSUED AT 402 PM/...TONIGHT
PRIMARY FCST CHALLENGE OVERNIGHT REMAINS PRECIP EVOLUTION AS WELL AS
LOW TEMPS...WITH THE POTENTIAL FOR ANOTHER CHILLY NIGHT IN SPOTS
EARLY ON. EARLY AFTN ANALYSIS CONTINUES TO SHOW THE NORTHERN GREAT
LAKES DOMINATED BY ELONGATED LOW LEVEL RIDGING FROM JAMES BAY DOWN
THROUGH THE GULF STATES...WHICH HAS MANIFESTED ITSELF IN A RATHER
NICE DAY IN MANY SPOTS...AWAY FROM THE LAKESHORES WHERE PESKY LAKE
STRATOCU AND FLURRIES REMAIN. AFTN HIGHS HAVE BEEN THE COLDEST WE'VE
SEEN SO FAR THIS SEASON IN MANY AREAS...WITH LOCATIONS ALONG THE ST
MARYS RIVER BY FAR THE WORST OFF AS HIGHS HAVE STRUGGLED TO REACH 10
DEGREES. A PEAK UPSTREAM REVEALS OUR NEXT WX FEATURE OF INTEREST IN
THE FORM OF A SHORTWAVE CROSSING THE CONTINENTAL DIVIDE ALONG THE
INTERNATIONAL BORDER.
HEADING INTO TONIGHT...THIS SHORTWAVE IS PROGGED TO AMPLIFY TOWARD
THE WESTERN GREAT LAKES ON THE HEELS OF RATHER POTENT 130KT JET
ANALYZED OVER THE PACIFIC NORTHWEST/NORTHERN ROCKIES...HELPING
INCITE WEAK CYCLOGENESIS ALONG A RATHER TIGHT BAROCLINIC ZONE OVER
THE NORTHERN PLAINS. OVERALL GUIDANCE TRENDS THE PAST 24 HOURS HAVE
BEEN JUST A HAIR SLOWER WITH ARRIVAL OF THIS SYSTEM...THOUGH DOES
APPEAR INCREASING DEEP LAYER WARM ADVECTION ASCENT WILL GRADUALLY
MOISTEN THE COLUMN OVER WESTERN AREAS LATER TONIGHT...SUFFICIENT TO
BRING SOME LIGHT SNOW GENERALLY WEST OF A LINE FROM CHARLEVOIX TO
ROGERS CITY TO DRUMMOND ISLAND BEFORE SUNRISE. OF BIGGER INTEREST IS
SNEAKY POTENTIAL FOR LAKE ENHANCEMENT LATER TONIGHT (AND CONTINUING
INTO THURSDAY) ACROSS MACKINAC COUNTY WITHIN DEVELOPING LOW LEVEL
SOUTHWESTERLY FLOW REGIME AS PLENTY OF OVERLAKE INSTABILITY BECOMES
OVERTOPPED BY DEEP LAYER MOISTURE AND INCREASING MID LEVEL SUPPORT
FOR ASCENT. WILL GENERALLY PAINT LESS THAN AN INCH MOST SPOTS
OVERNIGHT...SAVE FOR UP TO 2 INCHES WESTERN MACKINAC COUNTY.
OVERNIGHT LOWS SOMEWHAT TRICKY AS COULD SEE A QUICK DROP GIVEN SLACK
GRADIENT FOR A TIME AND ALREADY CLEAR SKIES/LOW DEW POINTS...BEFORE
READINGS RISE THE REMAINDER OF THE NIGHT.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 402 PM/...THURSDAY AND BEYOND
SHORT RANGE (THURSDAY)...FINALLY A LITTLE INTERESTING WINTER WX TO
LOOK AT - CERTAINLY A RARITY SO FAR THIS SEASON. MAIN ISSUE IS
OBVIOUSLY SNOWFALL AMOUNTS...AND POTENTIAL FOR SOME SNEAKY HEAVIER
AMOUNTS VIA LAKE ENHANCEMENT OVER BOTH EASTERN AND WESTERN
MACKINAC COUNTY. SFC CYCLONE ASSOCIATED WITH APPROACHING CLIPPER/
UPPER WAVE PROGGED TO TRACK DIRECTLY THROUGH NORTHERN LOWER
MICHIGAN...WITH ASSOCIATED 850MB CLOSED LOW TAKING A SIMILAR
TRACK. TIGHTENING THERMAL RESPONSE ALOFT (I.E. DEVELOPING
FRONTOGENETIC FORCING) COMBINED WITH A MODEST PUSH OF DEEP LAYER
ISENTROPIC UPGLIDE SHOULD HAVE LITTLE TROUBLE PUSHING A SYNOPTIC
SNOW SHIELD OVER MUCH OF THE CWA...WITH BEST QPF/SNOWFALL
GENERALLY ALONG/NORTH OF M-32 IN LINE WITH TRACK OF 850MB LOW AND
BEST FGEN BANDING POTENTIAL. FCST RAOBS CONTINUE TO INDICATE A
WINDOW OF MODEST SNOWFLAKE GROWTH POTENTIAL INTO LATE MORNING/
EARLY AFTN WHEN THE DGZ GROWS TO AROUND 150MB IN DEPTH AND BECOMES
BISECTED WITH BEST DEEP LAYER OMEGA...THOUGH LESS THAN STELLAR
PROFILES BELOW THAT MAY CUT DOWN SOMEWHAT ON RATIOS. STILL...APPEARS
A GENERAL 1-3 INCH TYPE SNOWFALL FOR MANY ALONG AND NORTH OF
M-32...WITH DECREASING AMOUNTS TO THE SOUTH...WHERE RATHER RAPID
LOSS OF DEEPER MOISTURE MAY WELL HOLD AMOUNTS BELOW AN INCH ALONG
THE M-55 CORRIDOR AS MORE OF A DRIZZLY/SNIZZLY SCENARIO UNFOLDS.
OUTSIDE OF THE SYNOPTIC SNOW SHIELD...MACKINAC COUNTY STILL STANDS
OUT AS A POTENTIAL PROBLEM FROM A SNOWFALL STANDPOINT AS BACKING
FLOW REGIME TO THE SOUTHWEST TARGETS WESTERN PORTIONS OF THE COUNTY
FOR LAKE ENHANCEMENT. ALL THE WHILE...FURTHER BACKING OF THE LOW
LEVEL FLOW ON LAKE HURON AHEAD OF APPROACHING SFC WARM FRONT SPELLS
THE POSSIBILITY OF A LAKE BAND SNEAKING UP TOWARD DRUMMOND
ISLAND/DETOUR VILLAGE AS MORE THAN SUFFICIENT OVER-LAKE
INSTABILITY REMAINS. HI-RES GUIDANCE SIGNALS HARD TO IGNORE IN
THIS CASE...WITH LOCAL 4KM WRF PROGGING A HALF-INCH QPF BULLSEYE
IN BOTH OF THESE AREAS...AND 12KM OPERATIONAL WRF SHOWING
SOMETHING SIMILAR...WHILE EVEN THE 12Z GFS GETS IN ON THIS IDEA TO
SOME DEGREE. HAVE SEEN SOME IMPRESSIVE SNOWFALL TOTALS IN THIS
SETUP BEFORE...AND GIVEN INCREASING CONFIDENCE...WILL KICK THINGS
OFF WITH AN ADVISORY FOR MACKINAC COUNTY...ALLOWING THE INCOMING
SHIFTS TO PERUSE MORE DATA BEFORE COMMITTING TO ANY WARNING TYPE
AMOUNTS. HIGH TEMPS THROUGH THE DAY CERTAINLY MUCH MILDER THAN
TODAY...WARMING FROM THE UPPER 20S NORTH TO MIDDLE/UPPER 30S SOUTH
AND SOUTHWEST COUNTIES.
LAWRENCE
OUTLOOK RANGE (THURSDAY NIGHT THROUGH WEDNESDAY)...LOW AMPLITUDE
FOUR WAVE HEMISPHERIC PATTERN AT MIDWEEK...MAIN CENTERS OF ACTION
ON THIS SIDE OF THE GLOBE OVER BAFFIN ISLAND/DAVIS STRAIT AND OVER
AK. STRUNG OUT AREA OF POSITIVE HEIGHT ANOMALIES ALONG 30-40N FROM
AROUND 150E INTO THE CENTRAL U.S. LEADING TO STRONG WESTERLIES
ACROSS THE PACIFIC...WITH THIS EASTWARD EXPANDING PACIFIC JET/
INCREASINGLY +EPO A STAPLE OF THE MID/LATE DECEMBER PATTERN. FLOW
OVER THE EASTERN PACIFIC EXPECTED TO AMPLIFY THIS WEEKEND...WITH
TROUGHING NORTHEAST OF HI LEADING TO A DOWNSTREAM WESTERN RIDGE/
EASTERN TROUGH PATTERN ACROSS NORTH AMERICA. SO LOOKING AT ANOTHER
TRANSIENT COLD SHOT TO START THE FIRST WEEK OF 2012.
WEAK CLIPPER LOW WILL BE MOVING INTO LOWER MICHIGAN BY THURSDAY
EVENING...WHILE ITS PARENT UPPER WAVE ZIPS BY SOUTH OF MICHIGAN.
ANOTHER UPPER LEVEL WAVE WILL BE ON ITS HEELS COMING OUT OF THE
NORTHERN ROCKIES...AND IS EXPECTED TO DIG SOUTHEAST INTO THE OHIO
VALLEY FRIDAY. THIS WILL BE FOLLOWED BY SHORT WAVE RIDGING AND WARM
ADVECTION FOR NEW YEAR'S EVE SATURDAY. MAIN FORECAST CONCERNS WILL
DEAL WITH VARYING PRECIP CHANCES WITH THE DEPARTING CLIPPER THURSDAY
NIGHT (SNOW TO DRIZZLE/FREEZING DRIZZLE) AND FOLLOW-UP SHORT WAVE
DIGGING INTO THE OHIO VALLEY FRIDAY...AND HOW FAR NORTH INTO THE
LOWER PENINSULA ASSOCIATED PRECIPITATION SHIELD WILL REACH.
NEAR TERM PERIODS (THURSDAY NIGHT THROUGH SATURDAY)...WEAKENING
SURFACE LOW EXPECTED TO MOVE INTO LOWER MICHIGAN THURSDAY EVENING...
WHILE UPPER LEVEL ENERGY PEELS AWAY TO THE EAST. EXPECT SNOW TO
STILL BE FALLING ACROSS MOST AREAS AT SUNSET...WITH MID LEVEL DRYING
AND SUBSIDENCE WORKING ITS WAY IN FROM THE WEST DURING THE EVENING
HOURS. THIS SHOULD BRING MOST OF THE MEASURABLE PRECIPITATION TO AN
END TOWARD MIDNIGHT...THOUGH SOME LIGHT SNOW/FLURRIES MAY PERSIST
ACROSS EASTERN UPPER AND THE STRAITS REGION/FAR NORTHEAST LOWER INTO
EARLY FRIDAY MORNING (ADDITIONAL ACCUMULATIONS OF 1-2 INCHES).
WHILE THE MID LEVELS DRY OUT...LOW LAYERS REMAIN MOIST AROUND WEAK
SURFACE LOW...AND AT TEMPERATURES WARMER THAN -10C. THAT WILL
RESULT IN THE POSSIBILITY OF SOME DRIZZLE/ FREEZING DRIZZLE
DEVELOPING. SURFACE TEMPERATURES WILL BE SOMEWHAT MARGINAL...MOSTLY
LIKELY BELOW FREEZING ACROSS EASTERN UPPER AND THE INTERIOR HIGHER
TERRAIN OF NORTHERN LOWER. LOWER ELEVATIONS ALONG/WEST OF US-131
AND SOUTH OF M-55 MORE LIKELY TO BE NEAR OR A LITTLE ABOVE
FREEZING.
ANOTHER SHORT WAVE TROUGH EMERGING FROM THE NORTHERN ROCKIES/
NORTHERN PLAINS WILL BE DIGGING SOUTHEAST INTO THE OHIO VALLEY ON
FRIDAY. STILL SOME SPREAD IN THE GUIDANCE REGARDING TIMING/TRACK OF
THIS SYSTEM...THOUGH TREND HAS BEEN TOWARD THE STRONGER AND BIT
FARTHER SOUTH SOLUTION ESPOUSED BY THE ECMWF. WILL CONTINUE WITH
CHANCE POPS MAINLY SOUTH OF M-72 TO ACCOUNT FOR THE CHANCE OF THE
NORTHERN EDGE OF THIS SNOW AREA CLIPPING PARTS OF NORTHERN LOWER
MICHIGAN. OTHERWISE...LOW LEVEL MOISTURE LOOKS TO REMAIN STUCK
ACROSS THE FORECAST AREA...WITH THE TOP OF THE MOIST LAYER FLIRTING
WITH -10C. SO CHANCES FOR DRIZZLE/FREEZING DRIZZLE/FLURRIES WILL
PERSIST...MAY EVEN BE A LITTLE SHALLOW LAKE COMPONENT INTO NORTHEAST
LOWER DURING THE AFTERNOON. RIDGING THEN BUILDS INTO MICHIGAN
FRIDAY NIGHT...NORTHWEST FLOW AHEAD OF IT AND MARGINALLY COLD LOW
LEVEL TEMPERATURES WILL ALLOW FOR SOME LIGHT LAKE EFFECT SNOW
SHOWERS/FLURRIES.
ALONG WITH SHORT WAVE RIDGING WILL BE DEEP LAYER WARM ADVECTION FOR
NEW YEAR'S EVE SATURDAY. IN RESPONSE TO THAT WILL HAVE INCREASING
CLOUDS DURING THE DAY...NOT SURE YET IF LOW LAYERS WILL BE
SUFFICIENTLY MOIST TO ALLOW FOR PRECIPITATION TO REACH THE GROUND.
FOR NOW WILL KEEP THE DAYTIME HOURS OF SATURDAY DRY. SHOULD BE A
MILD DAY...COULD BE DECENTLY WARM IF WE SEE A GOOD BIT OF SUN BUT
NOT SURE THAT WILL BE THE CASE.
EXTENDED PERIODS (SUNDAY THROUGH WEDNESDAY)...START OF THE NEW YEAR
WILL FEATURE COLDER AIR SWEEPING INTO THE UPPER LAKES ON NEW YEAR'S
DAY DUE TO AFOREMENTIONED PATTERN AMPLIFICATION. ALTHOUGH THE
DETAILS REGARDING EVOLUTION OF THE HEIGHT PATTERN REMAIN...FROM A
GENERIC SENSIBLE WEATHER STANDPOINT DON'T THINK THAT WILL MAKE MUCH
DIFFERENCE. DEPENDING ON TIMING OF COLD FRONT ASSOCIATED WITH
APPROACHING HEIGHT FALLS...SUNDAY MAY START OUT WARM ENOUGH FOR RAIN
OR AT LEAST MIXED PRECIP BEFORE TURNING WINDY AND COLDER LATER IN
THE DAY. SETUP ALSO BECOMES INCREASINGLY FAVORABLE FOR HEAVIER LAKE
EFFECT SNOW SHOWERS IN NORTH-NORTHWEST FLOW FROM SUNDAY NIGHT
THROUGH MONDAY...AND QUITE A BIT OF WIND AS WELL. TUESDAY LOOKS TO
BE THE COLDEST DAY OF THE WEEK WITH WIDESPREAD TEENS FOR DAYTIME
HIGHS...COULD BE A SITUATION WHERE TEMPERATURES ACROSS EASTERN UPPER
STRUGGLE TO GET OUT OF THE SINGLE DIGITS. MODERATING TEMPERATURES
LOOK TO BE IN THE OFFING FOR MIDWEEK AS OUR PATTERN OF TRANSIENT
COLD AIR SHOTS CONTINUES.
JPB
&&
.MARINE.../ISSUED AT 402 PM/
EARLIER GUSTY WINDS ON LAKE HURON WILL DIMINISH THROUGH THE
EVENING...WITH A BRIEF PERIOD OF MAINLY LIGHT WINDS EXPECTED THE
FIRST HALF OF TONIGHT ON ALL WATERS AS HIGH PRESSURE BUILDS
OVERHEAD. WINDS ARE THEN EXPECTED TO STRENGTHEN OUT OF THE SOUTH TO
SOUTHEAST OVERNIGHT AND INTO THURSDAY AS LOW PRESSURE TRACKS THROUGH
THE REGION. SMALL CRAFT ADVISORIES WILL BE REQUIRED IN
SPOTS...ESPECIALLY TOWARD THE STRAITS WHERE SAID FLOW WILL CHANNEL
THROUGH THE NARROW GAP. ANOTHER BREAK IN THE ACTION IS EXPECTED INTO
FRIDAY AS A WEAK GRADIENT OVERTAKES THE AREA...BEFORE ANOTHER SURGE
OF STRONGER WINDS ARRIVES THROUGH THE WEEKEND WITH STRONGER LOW
PRESSURE TRACKING THROUGH THE NORTHERN GREAT LAKES. GALE FORCE WINDS
ARE POSSIBLE HEADING INTO SUNDAY.
LAWRENCE
&&
.AVIATION.../ISSUED AT 1157 AM/...VALID FOR 18Z TAFS
STUBBORN MVFR LOWER CLOUDS OFF LAKE MICHIGAN WILL CONTINUE TO
IMPACT THE TVC AND MBL TERMINALS THROUGH LATE AFTERNOON/EARLY
EVENING...LIKELY PERSISTING THROUGH MUCH OF THE NIGHT AROUND MBL
AS THE LOW LEVEL FLOW TURNS MORE SOUTHERLY. ELSEWHERE...CEILINGS
WILL GRADUALLY LOWER THROUGH THE NIGHT...WITH LIGHT SNOW
OVERSPREADING ALL TERMINAL SITES LATE TONIGHT THROUGH THE DAY ON
THURSDAY. WIDESPREAD IFR CEILINGS AND VISIBILITIES ARE LIKELY
DURING THIS PERIOD...WITH THE HEAVIEST SNOWS FALLING AROUND THE
PLN AND APN TERMINALS...WHERE A GENERAL 1 TO 3 INCHES OF SNOW ARE
EXPECTED THROUGH LATE WEDNESDAY AFTERNOON.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY FOR MIZ015.
LH...SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EST THURSDAY FOR
LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EST THURSDAY FOR LMZ323-
341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EST THURSDAY FOR LSZ321-
322.
&&Hazardous weather outlook, Dec 28, 4:20 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 420 PM EST WED DEC 28 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 291100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 420 PM EST WED DEC 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW WILL OVERSPREAD MUCH OF NORTHERN MICHIGAN THROUGH THE DAY ON THURSDAY...RESULTING IN SLIPPERY AND SNOW COVERED ROADS. WHILE ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT IN MANY AREAS...LOCALLY HEAVIER SNOWS ARE LIKELY ACROSS MUCH OF MACKINAC COUNTY. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY FOR MORE INFORMATION. SOME FREEZING DRIZZLE IS POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS PARTS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. SIGNIFICANT LAKE EFFECT SNOWFALL POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT. TURNING COLDER AND WINDY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:13 PM EST | Winter Weather Advisory | APX | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.